Alert archive / Kansas / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 62, NWS Topeka, KS
NWS Topeka, KS issued this severe thunderstorm warning at Jul 14, 2007, 7:06 PM CDT for Morris County, Kansas. It was in force for 39 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 14, 2007, 7:06 PM CDT (00:06 UTC)
- Expired
- Jul 14, 2007, 7:45 PM CDT
- In force
- 39 min
- Issued by
- NWS Topeka, KS
- Area
- Counties, with a storm outline in the text
County Morris County, KS
The radar
The Topeka radar (KTWX), 40 km from the middle of the area, began a volume at 00:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 14, 7:07 PM CDT | TSTM WND GST 60 | 2 E Dwight, KS | |
| Jul 14, 7:07 PM CDT | HAIL 1 | 2 E Dwight, KS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 14, 5:32 PM CDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 0.1 hours before the alert went out and 82 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2009 J/kg
- Mixed-layer CIN
- -13 J/kg
- Mixed-layer LCL
- 2003 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 51 m²/s²
- 0-3 km storm-relative helicity
- 226 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 4.3
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KTOP 150007
SVRTOP
KSC127-150045-
/O.NEW.KTOP.SV.W.0062.070715T0006Z-070715T0045Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TOPEKA KS
706 PM CDT SAT JUL 14 2007
THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN MORRIS COUNTY IN EAST CENTRAL KANSAS...
* UNTIL 745 PM CDT
* AT 704 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
DWIGHT...OR ABOUT 20 MILES SOUTHEAST OF JUNCTION CITY...MOVING
SOUTHEAST AT 20 MPH.
* LOCATIONS IMPACTED INCLUDE...
DWIGHT...
PARKERVILLE...
COUNCIL GROVE LAKE...
COUNCIL GROVE...
DUNLAP...
LARGE HAIL...VERY HEAVY RAIN AND DAMAGING WINDS ARE LIKELY WITH THIS
STORM. FOR YOUR SAFETY...TAKE COVER INSIDE A BUILDING.
THIS IS A DANGEROUS STORM AND MAY PRODUCE WINDS IN EXCESS OF 60
MPH...DESTRUCTIVE HAIL...DEADLY LIGHTNING AND VERY HEAVY RAIN. MOVE
INDOORS NOW AND STAY AWAY FROM WINDOWS.
STAY TUNED TO WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR THE LATEST
SEVERE WEATHER INFORMATION.
LAT...LON 3852 9655 3886 9680 3886 9650 3883 9650
3882 9649 3881 9638 3852 9636
$$3 follow-up statements
000
WWUS53 KTOP 150013
SVSTOP
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
712 PM CDT SAT JUL 14 2007
KSC127-150045-
/O.CON.KTOP.SV.W.0062.000000T0000Z-070715T0045Z/
MORRIS-
712 PM CDT SAT JUL 14 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM CDT
FOR EASTERN MORRIS COUNTY...
AT 709 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED 4 MILES SOUTHEAST OF DWIGHT...OR ABOUT 22 MILES SOUTHEAST OF
JUNCTION CITY...MOVING SOUTHEAST AT 20 MPH.
LOCATIONS IMPACTED INCLUDE...
PARKERVILLE...COUNCIL GROVE LAKE...COUNCIL GROVE AND DUNLAP.
AT 707 PM CDT...LAW ENFORCEMENT REPORTED QUARTER SIZE HAIL AND 60
MPH WINDS 2 MILES EAST OF DWIGHT.
LARGE HAIL...VERY HEAVY RAIN AND DAMAGING WINDS ARE LIKELY WITH THIS
STORM. FOR YOUR SAFETY...TAKE COVER INSIDE A BUILDING NOW.
THIS IS A DANGEROUS STORM AND MAY PRODUCE DAMAGING WIND IN EXCESS OF
60 MPH...LARGE HAIL...AND DEADLY LIGHTNING. MOVE INDOORS NOW...AND
STAY AWAY FROM WINDOWS.
STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR THE
LATEST SEVERE WEATHER INFORMATION.
LAT...LON 3852 9655 3886 9680 3886 9650 3883 9650
3882 9649 3881 9638 3852 9636
$$000
WWUS53 KTOP 150027
SVSTOP
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
726 PM CDT SAT JUL 14 2007
KSC127-150045-
/O.CON.KTOP.SV.W.0062.000000T0000Z-070715T0045Z/
MORRIS-
726 PM CDT SAT JUL 14 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM CDT
FOR EASTERN MORRIS COUNTY...
AT 724 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR COUNCIL GROVE LAKE...OR ABOUT 26 MILES NORTHWEST OF
EMPORIA...MOVING SOUTHEAST AT 25 MPH.
LOCATIONS IMPACTED INCLUDE...
COUNCIL GROVE AND DUNLAP.
LARGE HAIL...VERY HEAVY RAIN AND DAMAGING WINDS ARE LIKELY WITH THIS
STORM. FOR YOUR SAFETY...TAKE COVER INSIDE A BUILDING NOW.
STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR THE
LATEST SEVERE WEATHER INFORMATION.
LAT...LON 3852 9655 3875 9667 3886 9650 3883 9650
3882 9649 3881 9638 3852 9636
$$000
WWUS53 KTOP 150043
SVSTOP
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
743 PM CDT SAT JUL 14 2007
KSC127-150053-
/O.EXP.KTOP.SV.W.0062.000000T0000Z-070715T0045Z/
MORRIS-
743 PM CDT SAT JUL 14 2007
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN MORRIS COUNTY WILL
EXPIRE AT 745 PM CDT...
AT 743 PM CDT...NATIONAL WEATHER SERVICE RADAR INDICATED THAT THE
SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAD WEAKENED AND WAS
EXITING THE COUNTY...THUS THE WARNING HAS BEEN ALLOWED TO EXPIRE.
RADAR INDICATED THAT HEAVY RAIN...SMALL HAIL...AND GUSTY WINDS WERE
STILL POSSIBLE FROM THE THUNDERSTORM.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT. STAY ALERT TO THE
WEATHER.
STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR THE
LATEST SEVERE WEATHER INFORMATION.
LAT...LON 3852 9655 3875 9667 3886 9650 3883 9650
3882 9649 3881 9638 3852 9636
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 14, 3:48 PM CDT, 3 hours 18 minutes earlier.
Area forecast discussion, Jul 14, 3:48 PM CDT, 3 hours 18 minutes before
AREA FORECAST DISCUSSION...CORRECTION NATIONAL WEATHER SERVICE TOPEKA KS 348 PM CDT SAT JUL 14 2007 .DISCUSSION... LATEST WATER VAPOR/PROFILER DATA SHOWING INITIAL SHORTWAVE WHICH MOVED ACROSS CENTRAL KS THIS MORNING NOW PUSHING RAPIDLY SOUTHEAST WITH A SECOND LOBE EXTENDING FROM THE NORTHERN PLAINS INTO STRONGER WAVE OVER THE GREAT LAKES. BOTH WAVES ARE AIDING VEERING OF THE LOW LEVEL WINDS INITIALLY TO THE WEST AND NOW THE NORTH/NORTHWEST. SFC WINDS IN SOUTHERN/SOUTHEAST NEB SHOW SFC FRONT STEADILY MOVING SOUTHWARD AS WELL. A SFC TROUGH ALSO NOTED FROM NORTHEAST TO SOUTHWEST ACROSS THE CWA HAS CREATED CONVERGENCE NEAR THE I-70 CORRIDOR. AS A RESULT CU FIELD HAS DEVELOPED ACROSS MUCH OF THE AREA AS TEMPS HAVE WARMED INTO THE UPPER 80S TO MID 90S AS 850 THERMAL AXIS SPREADS SOUTHEAST ACROSS THE AREA. WITH DECREASING CIN/STEEPER LAPSE RATES AND CONVERGENCE...EXPECT ISOLATED TO SCATTERED CONVECTION TO DEVELOP THROUGH LATE AFTERNOON MOST LIKELY NEAR THE I-70 CORRIDOR WITH UPPER LEVEL WINDS THEN PUSHING CONVECTION SOUTHWARD. WILL KEEP SLIGHT CHC POPS FURTHER NORTH NEAR THE NE BORDER FOR THE EVENING...BUT CHCS SHOULD BE ON THE DECREASE HERE AS BETTER FOCUS FOR ANY CONVECTION REMAINS SOUTH AHEAD OF THE FRONT. ALTHOUGH CAPES WILL BE IN THE 1500-2500 RANGE AND STEEPER LAPSE RATES MOVING IN...SHEAR PROFILES WOULD SUGGEST PULSE TYPE CONVECTION WITH STRONG WINDS THE MAIN CONCERN ALONG WITH SOME LARGE HAIL. EXPECT ANY CONVECTION THAT DEVELOPS TO WEAKEN WITH THE LOSS OF HEATING THIS EVENING. WILL KEEP SLIGHT CHC POPS ACROSS THE SOUTHERN CWA AFTER MIDNIGHT...BUT NEXT SHIFT MAY NEED TO REEVALUATE THESE BASED ON LATE EVENING CONVECTIVE TRENDS. THE FRONT WILL SLOW AND WEAKEN ACROSS THE AREA THROUGH SUNRISE...SO THE DEGREE OF DRIER AIR THAT IS ADVECTED INTO THE CWA FROM THE NORTH IS IN QUESTION SO RAISED OVERNIGHT DEWPOINTS SLIGHTLY...WITH LOWS IN THE MIDDLE TO UPPER 60S. ALSO...WITH DECREASING WINDS AND CLOUDS OVERNIGHT...ANY AREAS THAT RECEIVE RAIN TONIGHT WILL BE AT RISK FOR PATCHY FOG. ON SUNDAY...MOST OF THE DEEPER MOISTURE IS INITIALLY DISPLACED SOUTH OF THE CWA IN THE MORNING...ALTHOUGH WITH HEATING IN THE AFTERNOON AND BETTER MOISTURE ACROSS THE SOUTH...HAVE ADDED SLIGHT CHC POPS IN THE EAST CENTRAL. WITH LITTLE OR NO COOLING BEHIND THE FRONT AND WITH MOSTLY SUNNY SKIES...HIGHS SUNDAY WILL BE SIMILAR TO TODAY WITH READINGS IN THE LOW TO MID 90S EAST TO WEST ACROSS THE CWA. SUNDAY NIGHT THROUGH WEDNESDAY NIGHT. BOTH THE NAM AND GFS ARE IN AGREEMENT SLOWLY EXPANDING THE WESTERN CONUS 5H RIDGE EAST ACROSS THE CENTRAL HIGH PLAINS. THE NAM FORECAST THE GREAT LAKES/NEW ENGLAND 5H TROUGH TO BE A BIT MORE AMPLIFIED THAN THE GFS WHICH CAUSES A SLIGHTLY COOLER SURFACE RIDGE TO BUILD SOUTHWEST ACROSS EASTERN KS THROUGH WEDNESDAY. WHILE THE GFS SHOWS THE WEAK FRONT QUICKLY GOING THROUGH FRONTOLYSIS SUNDAY NIGHT INTO MONDAY. THERE MAY BE AN ISOLATED SHOWER OR THUNDERSTORM ACROSS THE EXTREME EASTERN COUNTIES OF THE CWA SUNDAY EVENING...ESPECIALLY IF THE NAM IS CORRECT IN BRINGING A SECONDARY WIND SHIFT AND MCV SOUTHWARD ACROSS THE EASTERN COUNTIES OF THE CWA BETWEEN 00 AND 03Z MON. AFTER SUNSET ANY ISOLATED SHOWERS OR THUNDERSTORMS SHOULD RAPIDLY DISSIPATE. I PLACED 14 POPS ACROSS THE NORTHEAST AND EAST CENTRAL COUNTIES OF THE CWA SUNDAY EVENING IN CASE ISOLATED SHOWERS OR STORMS FORM. IM LEANING TOWARDS THE GFS SOLUTION SINCE THE NAM FORECAST SEEMS TO BE A BIT TOO STRONG WITH THE SURFACE RIDGE EXPANDING SOUTHWEST UNDER THE EASTERN PERIPHERY OF THE 5H RIDGE AXIS. THOUGH IF WE DO KEEP NORTHEAST WINDS THROUGH THE PERIOD...AFTERNOON HIGHS MAY BE 3 TO 4 DEGREES COOLER THAN THE LOWER AND MID 90S I HAVE GOING IN THE HIGH TEMPERATURE FORECAST MONDAY THROUGH WEDNESDAY. WEDNESDAY NIGHT THROUGH SATURDAY...BOTH THE ECMWF AND GFS FORECASTS SHOW THE BROAD UPPER RIDGE MOVING EAST INTO THE CENTRAL PLAINS. THIS WILL PROVIDE EASTERN KANSAS WITH DRY AND WARM CONDITIONS. AFTERNOON HIGHS SHOULD REACH THE MID AND UPPER 90S WITH OVER NIGHT LOWS IN THE LOWER 70S. THE ECMWF DOES SHOW A WEAKNESS IN THE UPPER RIDGE DEVELOPING LATER NEXT WEEK ACROSS WEST TX...AND THIS WEAKNESS IN THE 5H RIDGE COULD BUILD NORTHEAST INTO KS AND MAY GIVE THE SOUTHERN COUNTIES A CHANCE FOR ISOLATED THUNDERSTORMS THU AND FRI. ATTM I KEPT POPS BELOW 14 PERCENT. && .AVIATION... SCT CU IN THE 5000-7000FT RANGE HAS DEVELOPED IN THE TAF SITES AND WITH FRONT MOVING SOUTH AND PREFRONTAL TROUGH NEARBY...EXPECTED ISOLATED TO SCT CONVECTION TO DEVELOP THROUGH EARLY EVENING...THEN SHIFT SOUTHWARD. CONFIDENCE IS LOW ON TAF SITES BEING DIRECTLY IMPACTED BY CONVECTION...SO CARRIED ONGOING VCTS IN TAFS FROM AROUND 21Z THROUGH 02-03Z TIMEFRAME AND BROUGHT THE WINDSHIFT WITH THE FRONT THROUGH AT THAT TIME. CARRIED ISOLATED MVFR/IFR VIS IN TWB ROUTES AS WELL AS ANY CONVECTION THAT DEVELOPS WILL HAVE THE POTENTIAL BRIEFLY LOWER VIS/CIGS TO IFR. WITH DECREASING CLOUDS THEN LATER IN THE NIGHT AND LIGHT WINDS...PATCHY FOG WILL BE POSSIBLE IN ANY AREA THAT RECEIVES RAIN. AGAIN...CONFIDENCE ON FOG IN THE TAFS WAS LOW SO KEPT VFR VSBYS THROUGH SUNRISE. EVENING SHIFT WILL NEED TO REEVALUATE THIS. ONLY SCT HIGH CLOUDS THEN EXPECTED IN THE 12Z-18Z TIMEFRAME WITH LIGHT NORTHEAST WINDS. && .TOP WATCHES/WARNINGS/ADVISORIES...NONE. &&
Hazardous weather outlook, Jul 14, 4:04 PM CDT, 3 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TOPEKA KS 404 PM CDT SAT JUL 14 2007 KSZ008>012-020>024-026-034>040-054>056-058-059-151100- REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY- POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS- WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON- 404 PM CDT SAT JUL 14 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL...NORTH CENTRAL AND NORTHEAST KANSAS. .DAY ONE...LATE THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS WILL CONTINUE TO DEVELOP LATE THIS AFTERNOON AND THIS EVENING. THE BEST CHANCE OF THUNDERSTORMS WILL EXISTS NORTH OF AN ABILENE...TO MANHATTAN...TO HOLTON LINE. MORE ISOLATED THUNDERSTORMS MAY DEVELOP SOUTHWARD INTO EAST CENTRAL KANSAS DURING EVENING HOURS. SOME OF THE STORMS ACROSS NORTH CENTRAL AND NORTHEAST KANSAS COULD BE SEVERE WITH QUARTER SIZE HAIL AND DAMAGING OUTFLOW WINDS THE PRIMARY HAZARDS. THUNDERSTORMS ARE EXPECTED TO GRADUALLY WEAKEN DURING THE LATE EVENING HOURS. ISOLATED THUNDERSTORMS ARE POSSIBLE ALONG AND SOUTH OF THE TURNPIKE AFTER MIDNIGHT...HOWEVER THESE STORMS ARE NOT EXPECTED TO BE SEVERE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS A SLIGHT CHANCE OF THUNDERSTORMS SUNDAY AFTERNOON ALONG AND SOUTH OF INTERSTATE 35. .SPOTTER INFORMATION STATEMENT... SPOTTERS MAY BE NEEDED LATE THIS AFTERNOON INTO THE EARLY EVENING HOURS...GENERALLY NORTH OF INTERSTATE 70.
In the hours before
Special weather statement, Jul 14, 6:03 PM CDT, 1 hour 3 minutes before
SIGNIFICANT WEATHER ALERT NATIONAL WEATHER SERVICE TOPEKA KS 603 PM CDT SAT JUL 14 2007 KSZ035-142345- DICKINSON- 603 PM CDT SAT JUL 14 2007 THROUGH 645 PM CDT...A STRONG THUNDERSTORM WILL MOVE SOUTH AT 15 MPH ACROSS PORTIONS OF NORTHERN DICKINSON COUNTY. NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THIS STORM IS CAPABLE OF PRODUCING PEA TO PENNY SIZE HAIL...STRONG WINDS IN OF 50 MPH AND HEAVY RAIN. SOME COMMUNITIES THAT COULD BE AFFECTED INCLUDE MOONLIGHT...CHAPMAN AND ENTERPRISE. MOTORIST ALONG INTERSTATE 70 BETWEEN MILE MARKER 275 AND 290 MAY ALSO BE AFFECTED BY THIS STORM. AT 600 PM...50 MPH WINDS WERE REPORTED BY A SPOTTER 11 MILES EAST OF MANCHESTER. A SEVERE THUNDERSTORM WATCH IS ALSO IN EFFECT.
Special weather statement, Jul 14, 6:07 PM CDT, 59 minutes before
SIGNIFICANT WEATHER ALERT NATIONAL WEATHER SERVICE TOPEKA KS 607 PM CDT SAT JUL 14 2007 KSZ036-142345- GEARY- 607 PM CDT SAT JUL 14 2007 THROUGH 645 PM CDT...A THUNDERSTORM WILL MOVE SOUTHEAST AT 20 MPH ACROSS PORTIONS OF GEARY COUNTY. NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THIS STORM IS CAPABLE OF PRODUCING PENNY SIZE HAIL AND STRONG WINDS OF 40 TO 50 MPH. SOME COMMUNITIES THAT COULD BE AFFECTED INCLUDE JUNCTION CITY...GRANDVIEW PLAZA AND GEARY COUNTY STATE PARK. MOTORISTS ALONG INTERSTATE 70 BETWEEN MILE MARKERS 292 AND 302 COULD ALSO BE AFFECTED. A SEVERE THUNDERSTORM WATCH IS ALSO IN EFFECT. STAY ALERT TO THE WEATHER IN CASE A WARNING IS ISSUED.
Special weather statement, Jul 14, 6:12 PM CDT, 54 minutes before
SIGNIFICANT WEATHER ALERT NATIONAL WEATHER SERVICE TOPEKA KS 612 PM CDT SAT JUL 14 2007 KSZ012-150000- BROWN- 612 PM CDT SAT JUL 14 2007 THROUGH 700 PM CDT...A SMALL CLUSTER OF THUNDERSTORMS WILL MOVE SOUTH AT 15 MPH ACROSS PORTIONS OF BROWN COUNTY. NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THIS CLUSTER OF STORMS IS CAPABLE OF PRODUCING PENNY SIZE HAIL AND STRONG WINDS OF 50 MPH. SOME COMMUNITIES THAT COULD BE AFFECTED INCLUDE ROBINSON...POWHATTAN...KICKAPOO RESERVATION...WILLIS...HORTON AND EVEREST. A SEVERE THUNDERSTORM WATCH IS ALSO IN EFFECT.
Local storm report, Jul 14, 6:49 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
649 PM CDT SAT JUL 14 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0640 PM HAIL 7 SE JUNCTION CITY 38.96N 96.74W
07/14/2007 E0.88 INCH GEARY KS TRAINED SPOTTER
&&
BYRNESpecial weather statement, Jul 14, 6:52 PM CDT, 14 minutes before
SIGNIFICANT WEATHER ALERT NATIONAL WEATHER SERVICE TOPEKA KS 652 PM CDT SAT JUL 14 2007 KSZ020-034-150015- CLOUD-OTTAWA- 652 PM CDT SAT JUL 14 2007 THROUGH 715 PM CDT...A STRONG THUNDERSTORM WILL MOVE SOUTH AT 15 MPH ACROSS PORTIONS OF EXTREME SOUTHERN CLOUD AND EASTERN OTTAWA COUNTIES. NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THIS STORM IS CAPABLE OF PRODUCING PENNY SIZE HAIL AND STRONG WINDS OF 40 TO 50 MPH. SOME LOCATIONS THAT COULD BE AFFECTED INCLUDE WELLS. A SEVERE THUNDERSTORM WATCH IS ALSO IN EFFECT.
Special weather statement, Jul 14, 7:00 PM CDT, 6 minutes before
SIGNIFICANT WEATHER ALERT NATIONAL WEATHER SERVICE TOPEKA KS 700 PM CDT SAT JUL 14 2007 KSZ024-026-150100- JACKSON-JEFFERSON- 700 PM CDT SAT JUL 14 2007 THROUGH 800 PM CDT...A STRONG THUNDERSTORM WILL MOVE SOUTHEAST AT 15 MPH ACROSS PORTIONS OF JACKSON AND NORTHERN JEFFERSON COUNTIES. NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THIS STORM IS CAPABLE OF PRODUCING PENNY SIZE HAIL AND STRONG WINDS OF 40 TO 50 MPH. SOME COMMUNITIES THAT COULD BE AFFECTED INCLUDE HOLTON...DENISON...MAYETTA...WINCHESTER...VALLEY FALLS...OZAWKIE...NORTONVILLE...HOYT AND PERRY LAKE. A SEVERE THUNDERSTORM WATCH IS ALSO IN EFFECT. STAY ALERT TO THE WEATHER IN CASE A WARNING IS ISSUED.
The office that day
Everything else NWS Topeka, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 14, 7:22 PM CDT | Severe Thunderstorm Warning | TOP | Jackson | 38 min |
| Jul 14, 8:33 PM CDT | Severe Thunderstorm Warning | TOP | Jackson, Jefferson, Shawnee | 27 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.